Is anyone using Rytary

Posted by tllaes @tllaes, Aug 17, 2018

My doctor is suggesting I switch from a combination of Sinemet 25/100 and 50/200 to Rytary 36.25 mg-145 mg oral capsule,extended release. I would take 3 cap(s) 3 times a day. He feels my on time will increase. Is anyone taking Rytary? It is very expensive and not covered in my Rx Formulary at this time. If you are taking has it been an improvement? I have Parkinson for almost 7 years.

@hjscheib

I'll be talking to my psychiatrist in early October and I will get an opinion about Cymbalta – adverse effects? headache? etc.I have had no adverse effects with the use of venlafaxene

Jump to this post

Hello @hjscheib

It sounds like you have a lot of meds to sort out with your doctors. It is difficult at times to know what med might be causing different problems. You might consider keeping a journal of the time you take your meds and the time of any responses. This may help you sort out the fatigue.

You mentioned low blood pressure. Do you monitor your blood pressure daily?

REPLY
@hjscheib

Another question: How close is Sinemet ER, which will cost me a great deal less than Rytary, to Rytary itself. That is a question for my neurologist

Jump to this post

Hello @hjscheib,

I'm not sure that I'm familiar with Sinemet ER. I do take a med that has the brand name of Stalevo (generic name:
carbidopa/levodopa/entacapone). From my understanding, the ingredient, entacapone, is the part of the med that makes the Sinemet stay in the brain longer. Is this what you mean by Sinemet ER?

If so, I have taken one a day for a number of years and I've found it very helpful.

I would be interested in finding out more about your decision. Would you post an update?

REPLY

Will share my decision about Rytery as soon as I have discussed all the issues – especially the adverse effects … like irritability; anxiety; loss of physical strength in my legs (primarily the thighs) which doesn't help my ability to walk distances or take "excursions" in or around my neighborhood. Might be a question of dosing, although my wife just thinks – having watched it and me over the past 8+ weeks – I ought to discuss the use of another drug with fewer nagatives attached to the "on" or off periods. Will certainly bring up the use of Stalevo, (Sinemet ER carbidopa/levodopa/entacapone)

REPLY
@hopeful33250

Hello @hjscheib,

I'm not sure that I'm familiar with Sinemet ER. I do take a med that has the brand name of Stalevo (generic name:
carbidopa/levodopa/entacapone). From my understanding, the ingredient, entacapone, is the part of the med that makes the Sinemet stay in the brain longer. Is this what you mean by Sinemet ER?

If so, I have taken one a day for a number of years and I've found it very helpful.

I would be interested in finding out more about your decision. Would you post an update?

Jump to this post

See comment below about current dose/dosing of Rytary VS a switch to Stalevo. Thanks for sharing the correct Sinemet ER formulation.The really positive thing about Rytary is that it does not go thru your stomach or digestive track, so you never have the nausea that sometimes accompanies Sinemet.

REPLY
@hjscheib

See comment below about current dose/dosing of Rytary VS a switch to Stalevo. Thanks for sharing the correct Sinemet ER formulation.The really positive thing about Rytary is that it does not go thru your stomach or digestive track, so you never have the nausea that sometimes accompanies Sinemet.

Jump to this post

Good information about Rytary, @hjscheib. I didn't know that it bypasses the stomach. Sinemet does make me feel nauseous often. However, I don't find that true with Stalevo, though.

If you decide to try Stalevo, I would be interested in hearing your thoughts. Will you post again?

REPLY
@hjscheib

See comment below about current dose/dosing of Rytary VS a switch to Stalevo. Thanks for sharing the correct Sinemet ER formulation.The really positive thing about Rytary is that it does not go thru your stomach or digestive track, so you never have the nausea that sometimes accompanies Sinemet.

Jump to this post

Hello @hjscheib

I noticed that you were thinking about switching meds to treat your PD. Have you made a decision on this yet?

I would enjoy hearing from you. Will you post an update when you are able?

REPLY
@hopeful33250

Hello @hjscheib

I noticed that you were thinking about switching meds to treat your PD. Have you made a decision on this yet?

I would enjoy hearing from you. Will you post an update when you are able?

Jump to this post

Teresa–

Yes, had a teleconference with my doctor this past Friday and we both agreed that I would give up Rytary after about 9-10 weeks on the drug. It is too expensive and I had multiple side affects from it – increased anxiety; overall tiredness, especially in the thighs; extreme nervousness; little strength for Rock Steady Boxing, etc. I am now returning to carbidopa/levodopa (4X per day, 2 @25-100mg), 4X per day; and one Azilect at 1.0mg. I am feeling much better – calm and getting my strength back, no overall physical tiredness. If I need to have the off-time -= toward the end of each dosing period, he will prescribe a drug like Oreanz ((spelling?) and that should help me in the near and mi-range future. Howard

REPLY
@hjscheib

Teresa–

Yes, had a teleconference with my doctor this past Friday and we both agreed that I would give up Rytary after about 9-10 weeks on the drug. It is too expensive and I had multiple side affects from it – increased anxiety; overall tiredness, especially in the thighs; extreme nervousness; little strength for Rock Steady Boxing, etc. I am now returning to carbidopa/levodopa (4X per day, 2 @25-100mg), 4X per day; and one Azilect at 1.0mg. I am feeling much better – calm and getting my strength back, no overall physical tiredness. If I need to have the off-time -= toward the end of each dosing period, he will prescribe a drug like Oreanz ((spelling?) and that should help me in the near and mi-range future. Howard

Jump to this post

@hjscheib Hello Howard

I am so glad to hear that you are feeling better on your new medication routine. I appreciate the update and I look forward to hearing from you in the future.

Will you post periodically and let me know how you are doing?

REPLY
@hopeful33250

@hjscheib Hello Howard

I am so glad to hear that you are feeling better on your new medication routine. I appreciate the update and I look forward to hearing from you in the future.

Will you post periodically and let me know how you are doing?

Jump to this post

Will post periodically – especially about how the carbidopa/levodopa is working out at 4 times per day … every 3 1/2 hours. And I'll be continuing with a once-a-day dose of Azilect (rasageline) pill, 1mg, to further prevent the growth of the disease and mitigate negative responses – physical ones especially. And, possible use of the drug Oreanze for off-time,

REPLY
@hjscheib

Teresa–

Yes, had a teleconference with my doctor this past Friday and we both agreed that I would give up Rytary after about 9-10 weeks on the drug. It is too expensive and I had multiple side affects from it – increased anxiety; overall tiredness, especially in the thighs; extreme nervousness; little strength for Rock Steady Boxing, etc. I am now returning to carbidopa/levodopa (4X per day, 2 @25-100mg), 4X per day; and one Azilect at 1.0mg. I am feeling much better – calm and getting my strength back, no overall physical tiredness. If I need to have the off-time -= toward the end of each dosing period, he will prescribe a drug like Oreanz ((spelling?) and that should help me in the near and mi-range future. Howard

Jump to this post

Glad to hear you are feeling better. I am debating on giving up on Rytary as well. Lots of side effects, and dyskinesia.

REPLY
@parkiegirl

Glad to hear you are feeling better. I am debating on giving up on Rytary as well. Lots of side effects, and dyskinesia.

Jump to this post

Event the first couple of days on my new med dosing schedule – 2 carbidopa/levodopa pills four times per day (25-100); 3 1/2 hours apart – feel stronger already. Rytary did have a number of negative effects for me: overall physical tiredness, although I hadn't done serious exercises; thighs that could hardly hold me up on some days; more intense
anxiety/nervousness/irritableness; periodic but mild dyskinesia. My wife was watching me pretty carefully and jotted down most of the negative effects. So my neurologist/movement specialist gave me the usual test involving my ability to move and by the end of the teleconference, we had set up the new (traditional) med dosing schedule, noted above, and coupled with Azilect (rasageline, 1 mg per day). The extra dose of carbidopa./levodopa is included in the schedule to reduce off-periods. If the four-dose schedule doesn't work maximally, we will add a med like Orianze to better cover off-periods. Apparently, Stalevo is a "new" version of carb/lev EX, and carb / levo; and Rytary is a "new" version of carb / levo / entacapone. At any rate, Stalevo (brand name) and entacapone are used during off-periods of other meds (carb / levo) to treat "wearing off" of Parkinson's symtoms. Entacapone seems to be a strong med which helps during off-periods but might have serious negative effects. NOTE: Please share this message with the other PD patients on this collection of PD-related meds, dosing, negative drug effects, etc. [ Howard Scheiber PhD ]

REPLY
@parkiegirl

Glad to hear you are feeling better. I am debating on giving up on Rytary as well. Lots of side effects, and dyskinesia.

Jump to this post

Hi @parkiegirl,

Have you talked with your doctor about a replacement for the Rytary?
I hope that you begin to feel better.

Will you post an update when you start your new meds?

REPLY
Please sign in or register to post a reply.
  Request Appointment